Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Suffering with extreme elephantiasis, under laser treatment, have peeling area on calf and leg, treatment done on the upper thigh. Correct?

My son has extreme elephantitis in both legs. He started getting laser treatment, which we belive is helping. On one leg, there is a large round size area of outer layer of hardened skin that is peeling off. I think this is good because the laser stimulates new cell growth even though it looks really bad right now. The area peeling is on the same leg, on his calf , but the treatment is being done on his upper thigh. Am I correct that this is a good thing?
Asked On : Wed, 25 Jul 2012
Answers:  1 Views:  85
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Dermatologist 's  Response

Your son seems to have developed superficial skin burns due to the laser treatment that he is on.
This is not a bad sign at all.
It is a simply a side effect of the laser treatment.
I would advise you to take proper local treatment of the area.
You should keep the affected area clean and dry.
Apply a topical antibiotic cream over it twice a day.

You might need oral antihistamines to bring down the surrounding redness.

Dr Geetika Paul
Answered: Wed, 25 Dec 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor